MAUDE Adverse Event Report: NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 03/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2022.In (b)(6) 2024 the patient presented to the physician's office with discomfort at the site of the implantable pulse generator (ipg), which was implanted in the medial back area, just below the ribs.The physician noted that the skin over the ipg is very thin but was not open, there was no redness, and no reports of fevers.Patient was placed on antibiotics as a precaution and instructed to stop physical therapy that had been taking place for the shoulder area.On (b)(6)2024 the firm was notified that a full system explant had taken place on (b)(6)2024 due to the discomfort of the ipg.
 
Additional Manufacturer Narrative
The nalu system had been in place and in use for almost two years with no indication that the ipg had migrated or otherwise malfunctioned.Patient's discomfort began after initiating physical therapy, so it is thought that the activity affected the area where the ipg was implanted, leading to irritation and discomfort.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL INC
2320 faraday avenue
suite 100
calsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday avenue
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key19102515
Report Number3015425075-2024-00127
Device Sequence Number20668557
Product Code GZF
UDI-Device Identifier00812537030999
UDI-Public01008125370309991119111317221113
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/13/2022
Device Model Number71007
Device Catalogue Number71007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2024
Initial Report FDA Received Date04/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown